Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 133, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2014, 12:23 AM EDT for Johnston County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 12:23 AM EDT (04:23 UTC)
- Expired
- Jun 20, 2014, 1:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 12:36 AM EDT | TSTM WND DMG | Smithfield, NC | SEVERAL TREES DOWN IN AND AROUND SMITHFIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS52 KRAH 200423
SVRRAH
NCC101-200515-
/O.NEW.KRAH.SV.W.0133.140620T0423Z-140620T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1223 AM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 115 AM EDT
* AT 1223 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR SMITHFIELD...AND MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...MICRO...SELMA...PINE LEVEL...KENLY AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3542 7816 3540 7816 3538 7814 3537 7816
3535 7815 3534 7818 3551 7841 3566 7829
3557 7807
TIME...MOT...LOC 0423Z 304DEG 13KT 3555 7828
$$
ELLIS2 follow-up statements
424
WWUS52 KRAH 200444 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1244 AM EDT FRI JUN 20 2014
NCC101-200515-
/O.CON.KRAH.SV.W.0133.000000T0000Z-140620T0515Z/
JOHNSTON NC-
1244 AM EDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR SOUTHEASTERN JOHNSTON COUNTY...
AT 1244 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8
MILES EAST OF SMITHFIELD...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...MICRO...SELMA...PINE LEVEL...KENLY AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3542 7816 3540 7816 3538 7814 3537 7816
3535 7815 3534 7818 3551 7841 3566 7829
3557 7807
TIME...MOT...LOC 0444Z 304DEG 13KT 3551 7820
$$
ELLIS596
WWUS52 KRAH 200452
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 AM EDT FRI JUN 20 2014
NCC101-200502-
/O.CAN.KRAH.SV.W.0133.000000T0000Z-140620T0515Z/
JOHNSTON NC-
1252 AM EDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3542 7816 3540 7816 3538 7814 3537 7816
3535 7815 3534 7818 3551 7841 3566 7829
3557 7807
TIME...MOT...LOC 0450Z 304DEG 13KT 3549 7817
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:14 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 19, 10:14 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1014 PM EDT THU JUN 19 2014 .SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL RETREAT WESTWARD TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC...HELPING TO PROPEL A WEAK BACK-DOOR SURFACE FRONT SOUTHWARD INTO CENTRAL NC THROUGH EARLY FRIDAY. THE FRONT WILL THEN STALL ACROSS THE REGION INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1010 PM THURSDAY... THE RISK FOR A FEW SCATTERED SHOWERS OR SUB-SEVERE STORMS WILL CONTINUE OVERNIGHT...IN ASSOCIATION WITH THE MOVEMENT INTO A RESIDUALLY-MARGINALLY UNSTABLE AIR MASS OVER CENTRAL NC...OF A BACK- DOOR COLD FRONT AND ATTENDING SHORTWAVE TROUGH ALOFT OVER VA THIS EVENING. OTHERWISE...AREAS OF FOG ARE APT TO DEVELOP WHEN/WHERE WIDESPREAD CONVECTIVE DEBRIS CLOUDINESS DIMINISHES LATE TONIGHT...OWING TO 1) WET SOIL FROM EARLIER RAIN...2) LIMITED LOW LEVEL DRY ADVECTION BEHIND THE LEAD FRONT OVER VA (THE MORE APPRECIABLE AIR MASS CHANGE RESIDED BEHIND A SECONDARY FRONT OVER PA)...AND 3) POOLING OF MOISTURE WITHIN THE APPROACHING FRONT/TROUGH AXIS. LOWS AROUND 70. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 335 PM WEDNESDAY... OVERNIGHT CONVECTION IS PROGGED BY THE CONVECTION ALLOWING MODELS TO HAVE MOVED OUT OF CENTRAL NC BY THE START OF THE DAY FRIDAY. A COLD FRONT MARKING THE LEADING EDGE OF SURFACE DEW POINTS NEAR 60 WILL BE PUSHING THROUGH CENTRAL NC DURING DAY WITH THE FRONT STALLING NEAR THE SC BORDER WITH A WEAK AREA OF LOW PRESSURE DEVELOPING OVERNIGHT ALONG THE FRONT. THIS WILL RESULT IN AN INCREASED THREAT OF CONVECTION DURING THE AFTERNOON AND OVERNIGHT WITH THE GREATEST COVERAGE ACROSS THE COASTAL PLAIN. THERE IS A MARGINAL THREAT OF SEVERE CONVECTION WITH BULK SHEAR VALUES INCREASING DURING THE AFTERNOON AND EVENING WITH THE GREATEST THREAT OF ORGANIZED SEVERE WEATHER ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. HIGHS FRIDAY SHOULD RANGE IN THE UPPER 80S ACROSS THE NORTHEAST COASTAL PLAN TO THE MID 90S NEAR THE SC BORDER. LOWS FRIDAY NIGHT WILL RANGE AROUND 70. -BLAES && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 310 PM THURSDAY... NWP GUIDANCE CONTINUES TO MAINTAIN THAT THE SURFACE COLD FRONT WILL LINGER ACROSS OUR REGION SATURDAY WITH A WEAK AREA OF LOW PRESSURE LIFTING THE COLD FRONT AXIS MORE NORTHEAST TO SOUTHWEST SATURDAY NIGHT. THE FRONT WILL THEN GRADUALLY WEAKEN AS IT LINGERS NEAR CAROLINA COAST. NOTICEABLY COOLER AND SLIGHTLY DRIER AIR WILL WORK INTO NORTHERN AND NORTHEASTERN NC BEHIND THE FRONT ON SATURDAY WITH A WARMER AND MORE MOIST AIR MASS NEAR THE SC BORDER AND IN THE COASTAL PLAIN. THIS PATTERN WILL SUPPORT FAIRLY GOOD CONVECTIVE COVERAGE WITH THE GREATEST CHANCE OF THUNDERSTORMS IN AN ARC ACROSS THE EASTERN AND SOUTHEASTERN PARTS OF THE CWA ON SATURDAY. AS DRIER AND MORE STABLE AIR MOVES INTO CENTRAL NC AND SOME RIDGING ALOFT BUILDS OVERHEAD...CONVECTIVE COVERAGE SHOULD DECREASE ON SUNDAY AND MONDAY. BOTH THE GFS AND ECWMF ADVERTISE INCREASING MOISTURE AND LARGE SCALE TROUGHING OVER THE GREAT LAKES AND MID ATLANTIC WHICH SHOULD RESULT IN AN INCREASING THREAT OF MAINLY AFTERNOON AND EVENING CONVECTION FOR THE MID TO LATE PART OF THE WORK WEEK. HIGHS OVER THE WEEKEND WILL RANGE IN THE MID OR UPPER 80S ACROSS THE NORTHEAST TO AROUND 90 IN THE SOUTHWEST WIT LOWS IN THE UPPER 60S TO NEAR 70. TEMPERATURES WILL WARM DURING THE WORKED WEEK WITH HIGHS RETURNING TO THE UPPER 80S TO LOWER 90S WITH LOWS AROUND 70. -BLAES && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 740 PM THURSDAY... 24-HR TAF PERIOD: SHOWERS AND THUNDERSTORMS...WITH POTENTIAL FOR STRONG GUSTY WINDS...HAIL...AND REDUCED VISIBILITIES...WILL LINGER ACROSS SOUTHERN AND NORTHEASTERN PORTIONS OF THE AREA THIS EVENING (THOUGH APPROX 04Z)...DECREASING IN COVERAGE AND INTENSITY AFTER SUNSET. THERE MAY BE A STRAY SHOWER OR STORM IN THE NORTHWEST... HOWEVER CONFIDENCE IN THAT WAS NOT HIGH ENOUGH TO LEAVE MENTION IN AT THIS ISSUANCE. WINDS WILL BECOME MORE NORTHERLY LATE TONIGHT AND FRIDAY MORNING BEHIND A WEAK SURFACE FRONT AS IT MOVES INTO THE REGION FROM THE NORTH...HOWEVER THEY SHOULD REMAIN LIGHT. THERE IS A GOOD CHANCE FOR MORE AFT/EVE SHOWERS AND STORMS ACROSS THE AREA ON FRIDAY... HOWEVER WILL LEAVE MENTION OUT OF TAF AT THIS TIME. -KC LOOKING AHEAD: EXPECT ABOVE NORMAL CHANCES FOR DIURNAL CONVECTION (DURING THE AFT/EVE HOURS) EACH DAY IN ASSOC/W A MORE ACTIVE PATTERN OF NW FLOW ALOFT AND A STALLED FRONTAL ZONE IN THE AREA. -CBL && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL/MWS NEAR TERM...MWS SHORT TERM...BLAES LONG TERM...BLAES AVIATION...KC/CBL
Hazardous weather outlook, Jun 19, 9:09 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 909 PM EDT THU JUN 19 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-210115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 909 PM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL LINGER THIS EVENING...MAINLY ACROSS THE SOUTHERN AREAS OF THE STATE. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 19, 11:36 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 6 SSW LAURINBURG 34.69N 79.52W
06/19/2014 E1.75 INCH SCOTLAND NC PUBLIC
2 REPORTS OF PING PONG TO GOLF BALL SIZE HAIL ON THE
SCOTLAND COUNTY SIDE OF THE STATE LINE
&&
EVENT NUMBER RAH1401550
ELLISLocal storm report, Jun 19, 11:39 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1139 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND GST RDU INTERNATIONAL AIRPO 35.88N 78.79W
06/19/2014 M47 MPH WAKE NC ASOS
RDU INTERNATIONAL AIRPORT REPORTED A PEAK WIND GUST OF
41 KNOTS AT 1117 PM EDT.
&&
EVENT NUMBER RAH1401551
VINCENTSpecial weather statement, Jun 19, 11:43 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1143 PM EDT THU JUN 19 2014
NCZ028-200430-
EDGECOMBE-
1143 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
EDGECOMBE COUNTY UNTIL 1230 AM EDT...
AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TARBORO...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...PINETOPS...CONETOE AND KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3582 7735 3583 7741 3581 7743 3581 7745
3580 7745 3580 7748 3575 7753 3573 7758
3581 7768 3588 7772 3595 7763 3586 7735
TIME...MOT...LOC 0342Z 305DEG 11KT 3581 7756
VINCENTSpecial weather statement, Jun 19, 11:57 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1157 PM EDT THU JUN 19 2014
NCZ088-200500-
CUMBERLAND-
1157 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWEST CUMBERLAND COUNTY
THROUGH 100 AM EDT...
AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POPE AFB...OR NEAR FORT BRAGG...MOVING
SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
EASTOVER...BONNIE DOONE AND VANDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. FREQUENT DEADLY CLOUD TO GROUND LIGHTNING IS
ALSO OCCURRING WITH THIS STORM.
&&
LAT...LON 3495 7904 3500 7906 3504 7909 3508 7909
3513 7911 3518 7910 3519 7910 3521 7903
3521 7897 3523 7891 3509 7869 3492 7897
TIME...MOT...LOC 0356Z 317DEG 5KT 3519 7903
VINCENTSpecial weather statement, Jun 20, 12:03 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1203 AM EDT FRI JUN 20 2014
NCZ042-200500-
JOHNSTON-
1203 AM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
JOHNSTON COUNTY UNTIL 100 AM EDT...
AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SMITHFIELD...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...MICRO...SELMA...PINE LEVEL...KENLY AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING IS
ALSO OCCURRING WITH THIS STORM.
&&
LAT...LON 3553 7810 3532 7832 3548 7840 3555 7845
3566 7833 3558 7807
TIME...MOT...LOC 0403Z 305DEG 6KT 3558 7835
VINCENTLocal storm report, Jun 20, 12:12 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM TSTM WND GST POPE AFB 35.18N 79.03W
06/20/2014 M40 MPH CUMBERLAND NC ASOS
POPE AFB REPORTED A PEAK WIND GUST OF 35 KNOTS AT 1207
AM EDT.
&&
EVENT NUMBER RAH1401552
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:27 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 78 min |
| Jun 19, 10:09 PM EDT | Special Weather Statement | RAH | Scotland | 21 min |
| Jun 19, 10:17 PM EDT | Special Weather Statement | RAH | Scotland | 43 min |
| Jun 19, 11:31 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jun 19, 11:35 PM EDT | Special Weather Statement | RAH | Harnett | 40 min |
| Jun 19, 11:43 PM EDT | Special Weather Statement | RAH | Edgecombe | 47 min |
| Jun 19, 11:50 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 55 min |
| Jun 19, 11:57 PM EDT | Special Weather Statement | RAH | Cumberland | 63 min |
| Jun 20, 12:03 AM EDT | Special Weather Statement | RAH | Johnston | 57 min |
| Jun 20, 12:32 AM EDT | Areal Flood Advisory | RAH | Johnston | 3 hr |
| Jun 20, 12:48 AM EDT | Special Weather Statement | RAH | Sampson | 57 min |
| Jun 20, 1:19 AM EDT | Special Weather Statement | RAH | Wayne | 56 min |
| Jun 20, 1:25 AM EDT | Severe Thunderstorm Warning | RAH | Wayne | 65 min |
| Jun 20, 2:02 AM EDT | Special Weather Statement | RAH | Harnett | 43 min |
| Jun 20, 3:01 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 59 min |
| Jun 20, 3:35 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Jun 20, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 49 min |
| Jun 20, 3:47 PM EDT | Special Weather Statement | RAH | Alamance | 73 min |
| Jun 20, 4:36 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 54 min |
| Jun 20, 4:52 PM EDT | Special Weather Statement | RAH | Wayne | 53 min |
| Jun 20, 4:57 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 63 min |
| Jun 20, 5:45 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Jun 20, 6:05 PM EDT | Special Weather Statement | RAH | Sampson | 55 min |
| Jun 20, 6:55 PM EDT | Special Weather Statement | RAH | Wake | 65 min |
| Jun 20, 7:15 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.